Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 8, 2020Putnam County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2020, 6:02 PM EDT for Putnam County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2020, 6:02 PM EDT (22:02 UTC)
Expired
Aug 8, 2020, 6:45 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Putnam County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
464 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS82 KFFC 082202
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
602 PM EDT Sat Aug 8 2020
 
GAZ049-059-060-082245-
Morgan GA-Putnam GA-Jasper GA-
602 PM EDT Sat Aug 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM AND NORTHEASTERN JASPER COUNTIES UNTIL 645 PM
EDT...

At 602 PM EDT...a strong thunderstorm was near Shady Dale, moving 
east at 5 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eatonton, Madison, Shady Dale, Rock Eagle 4-H Center, Central Georgia
Experiment Station, Farrar, Godfrey, Warfield and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3335 8365 3350 8365 3359 8350 3345 8337
      3325 8338
TIME...MOT...LOC 2202Z 260DEG 6KT 3343 8355 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:48 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Aug 8, 2:48 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
248 PM EDT Sat Aug 8 2020

.SHORT TERM /Tonight through Sunday Night/...

Weak boundary remains situated across central portions of the state
this afternoon. The best moisture/instability is along and south of
the weak front, with a (very) slightly drier airmass north of the
boundary this afternoon. Surface instability is fairly impressive
this afternoon and storms should continue to fire along old
outflows/mesoscale boundaries. For the last several nights,
convection has lingered to around midnight, so will leave in
at least isolated pops in through midnight/1AM.

Already had some stronger storms develop with decent cores. Storm
mode should be mostly pulse and the primary hazards would be strong
gusty winds and frequent lightning strikes. A few isolated severe
thunderstorms are not out of the question, with damaging wind gusts
being the primary severe hazard. BL flow remains at 10kt or below,
so storms will also be slow movers and capable of locally heavy
rainfall, especially with PWATS of 2"+. The hi-res models are
progging a bit more convective coverage across the CWA tomorrow
afternoon, with moisture slightly increasing.

Heat Index/Apparent T values are currently below criteria for the
remainder of this afternoon and Sunday afternoon, but values between
100 and 105 will possible mainly along and south of Athens to
Columbus. Temps are running 5 to 7 degrees above normal.

NListemaa

&&

.LONG TERM /Monday through Saturday/...

The main characteristic for the extended portion of the forecast
will be a fairly messy synoptic setup where we wedged are between an
area of high pressure to the west and to the east. This will result
in some days of weak troughing and other days of very weak flow on
the edge of high pressure. Even though the flow overall will be
pretty week, perturbations moving through the flow in addition to an
overall increase in moisture through the period will still lead to
increased rain chances through the extended. Chances for showers and
thunderstorms are expected to increase as we progress each day
with several afternoons of area-wide likely pops from Wednesday
onward. Showers and thunderstorms should be mostly diurnal in
nature with the highest coverage during the afternoon and
evenings, but some showers and storms may linger into the
overnight hours as well. As with most summer days, a few strong to
isolated severe storms will also be possible.

In addition to increasing chances for rain, temperatures will be on
the increase as well. High temperatures on Monday through Wednesday
are expected to be about 4 to 7 degrees above average with 80s in
the mountains, mid 90s across the metro, and mid to upper 90s across
central Georgia. Temperatures should be just a few degrees cooler
for the second half of the week as chances for rain and cloud cover
increase, although highs in the 90s are still expected. The mix of
warm temps with increased moisture across the area may lead to
issues with heat indices near heat advisory criteria. As the
forecast stands now, heat indices near 100 to 105 degrees will be
possible across central Georgia through the first half of the
week. We will continue to carefully monitor these areas for the
need for any heat advisories over the coming days. Overnight
temperatures are expected to be in the 60s and 70s, remaining just
a few degrees above average.

Reaves

&&

.AVIATION...
18Z Update...
Winds will remain the forecast problem. Speeds are very light and
are typically averaging 3-4kt. Models do seem to want to favor the
west side today, so at ATL have indicated a direction. Elsewhere,
winds may be more VRB. Wind speeds again tomorrow will be 3-4kt
and even more variable in nature. Pops pretty low the next two
days...so have only included a VC.

//ATL Confidence...18Z Update...
Med confidence winds through the period. High confidence remaining
elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  94  71  93 /  30  30  20  40
Atlanta         73  93  73  91 /  20  30  20  40
Blairsville     64  86  65  85 /  20  20  20  40
Cartersville    71  94  71  91 /  20  20  20  40
Columbus        74  96  74  97 /  20  30  20  40
Gainesville     70  92  71  91 /  30  20  20  40
Macon           72  95  73  95 /  30  40  30  40
Rome            70  94  71  92 /  20  20  20  40
Peachtree City  71  93  72  92 /  20  30  20  40
Vidalia         74  95  75  94 /  40  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....Reaves
AVIATION...NListemaa
Hazardous weather outlook, Aug 8, 2:42 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
242 PM EDT Sat Aug 8 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
242 PM EDT Sat Aug 8 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected across central
and portions of north Georgia this afternoon and evening. A few
storms will be strong to possibly severe with strong to damaging
winds, frequent lightning and locally heavy rainfall.

Heat indices of 100 to 105 can be expected for much of central
Georgia this afternoon. Those outside for prolonged periods
should make sure to take precautions from the heat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated to scattered thunderstorms can be expected Sunday with
scattered to numerous thunderstorms Monday through Friday. A few
storms will be strong to severe with strong to damaging winds,
frequent lightning and locally heavy rainfall.

Heat indices of 100 to 105 can be expected over central and portions
of north Georgia well into the week. Those outside for prolonged
periods should make sure to take precautions from the heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 8, 4:23 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT SAT AUG 08 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     1 SW VIDALIA            32.20N  82.42W
08/08/2020                   TOOMBS             GA   911 CALL CENTER

            A POWER LINE WAS DOWNED ON CHURCH STREET.

&&

EVENT NUMBER FFC2001074

RWILLIS
Special weather statement, Aug 8, 4:42 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Sat Aug 8 2020

GAZ097-109>112-082130-
Wheeler GA-Telfair GA-Montgomery GA-Laurens GA-Dodge GA-
442 PM EDT Sat Aug 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...TELFAIR...SOUTHWESTERN
MONTGOMERY...SOUTHEASTERN LAURENS AND EASTERN DODGE COUNTIES UNTIL
530 PM EDT...

At 441 PM EDT...strong thunderstorms extended from near Little
Ocmulgee State Park to near Towns, Workmore and China Hill, moving
east at 10 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Alamo, Helena, Lumber City, Glenwood, Milan, Scotland,
Jacksonville, Towns, Horse Creek WMA, Spring Hill, Landsburg, Jay
Bird Springs, Temperance, China Hill, Achord, Little Ocmulgee State
Park, Jordan and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3182 8311 3181 8313 3182 8313 3184 8317
      3187 8318 3193 8309 3219 8299 3229 8270
      3196 8254 3196 8257 3193 8261 3192 8268
      3190 8269 3185 8279 3184 8278 3182 8284
      3178 8287 3179 8297 3178 8301
TIME...MOT...LOC 2041Z 255DEG 10KT 3215 8288 3196 8281 3187 8294 3184
8312

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 8, 4:44 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 PM EDT Sat Aug 8 2020

GAZ096-097-107>110-082130-
Telfair GA-Wilcox GA-Laurens GA-Bleckley GA-Dodge GA-Pulaski GA-
444 PM EDT Sat Aug 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TELFAIR...NORTHEASTERN
WILCOX...WESTERN LAURENS...SOUTHEASTERN BLECKLEY...DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 530 PM EDT...

At 444 PM EDT...strong thunderstorms extended from Yonkers to near
Dubois,r Eastman andr Abbeville, moving east at 10 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Eastman, Abbeville, Chester, Rhine, Union, Dubois, Gresston,
Plainfield, Empire, Yonkers, Cedar Creek, Roddy, Rowland, Ocmulgee
Banks, Five Points and Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3248 8309 3237 8306 3220 8306 3217 8311
      3193 8307 3197 8340 3215 8340 3228 8337
      3244 8325
TIME...MOT...LOC 2044Z 273DEG 10KT 3238 8323 3228 8330 3218 8324 3204
8330

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 8, 4:56 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT Sat Aug 8 2020

GAZ062-075-076-082130-
Jefferson GA-Glascock GA-Warren GA-
456 PM EDT Sat Aug 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...NORTHEASTERN GLASCOCK
AND SOUTHEASTERN WARREN COUNTIES UNTIL 530 PM EDT...

At 455 PM EDT...strong thunderstorms extended from near Bastonville
to near Keysville and Moxley. These storms were nearly stationary.

  HAZARD...Winds up to 40 mph, up to penny sized hail, frequent
           lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Louisville, Wrens, Stapleton, Matthews, Moxley, Reese, Stellaville
and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3315 8227 3307 8229 3294 8227 3289 8229
      3290 8241 3301 8250 3321 8248 3337 8263
      3337 8255 3335 8255 3336 8254 3334 8251
      3333 8242 3331 8240 3331 8236 3326 8225
      3323 8223
TIME...MOT...LOC 2055Z 092DEG 3KT 3333 8247 3322 8226 3294 8233

HAIL...0.75IN
WIND...40MPH
Special weather statement, Aug 8, 5:06 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Sat Aug 8 2020

GAZ059>061-072>074-082145-
Washington GA-Putnam GA-Baldwin GA-Hancock GA-Jones GA-Jasper GA-
506 PM EDT Sat Aug 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON...SOUTHERN
PUTNAM...BALDWIN...SOUTHWESTERN HANCOCK...NORTHEASTERN JONES AND
SOUTHEASTERN JASPER COUNTIES UNTIL 545 PM EDT...

At 505 PM EDT...strong thunderstorms extended from near Hillsboro to
Resseaus Crossroads, Plant Harlee Branch and Underwood, moving east
at 15 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Milledgeville, Eatonton, Deepstep, Midway-Hardwick, Meriwether,
Ethridge, Devereux, Beulah, Underwood, Allenwood, Linton, Resseaus
Crossroads, Oconee Springs Park, Pancras, Warfield, Scottsboro,
Rockville, Plant Harlee Branch, Hillsboro and Hardwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3301 8288 3297 8312 3300 8312 3301 8315
      3300 8315 3299 8318 3297 8316 3298 8320
      3297 8323 3311 8341 3314 8362 3318 8375
      3335 8340 3336 8318 3321 8295
TIME...MOT...LOC 2105Z 268DEG 14KT 3320 8360 3321 8345 3319 8328 3309
8314

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 8, 6:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EDT Sat Aug 8 2020

GAZ049-059-060-082245-
Morgan GA-Putnam GA-Jasper GA-
602 PM EDT Sat Aug 8 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
NORTHWESTERN PUTNAM AND NORTHEASTERN JASPER COUNTIES UNTIL 645 PM
EDT...

At 602 PM EDT...a strong thunderstorm was near Shady Dale, moving
east at 5 mph.

  HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eatonton, Madison, Shady Dale, Rock Eagle 4-H Center, Central Georgia
Experiment Station, Farrar, Godfrey, Warfield and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3335 8365 3350 8365 3359 8350 3345 8337
      3325 8338
TIME...MOT...LOC 2202Z 260DEG 6KT 3343 8355

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 10:03 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 8, 1:44 PM EDTSpecial Weather StatementFFCLaurens, Montgomery31 min
Aug 8, 1:48 PM EDTSpecial Weather StatementFFCMacon, Taylor27 min
Aug 8, 2:12 PM EDTSpecial Weather StatementFFCJohnson, Laurens, Montgomery, Toombs, Treutlen48 min
Aug 8, 2:15 PM EDTSpecial Weather StatementFFCBibb, Crawford, Macon, Peach, Schley, Taylor and 1 more45 min
Aug 8, 2:28 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen47 min
Aug 8, 2:30 PM EDTSpecial Weather StatementFFCWhite60 min
Aug 8, 2:55 PM EDTSpecial Weather StatementFFCDodge, Laurens, Montgomery, Wheeler50 min
Aug 8, 2:56 PM EDTSpecial Weather StatementFFCMacon49 min
Aug 8, 3:06 PM EDTSpecial Weather StatementFFCBleckley, Twiggs39 min
Aug 8, 3:10 PM EDTSpecial Weather StatementFFCToombs35 min
Aug 8, 3:17 PM EDTSevere Thunderstorm WarningFFCToombs28 min
Aug 8, 3:20 PM EDTSpecial Weather StatementFFCCrawford, Monroe40 min
Aug 8, 3:30 PM EDTSpecial Weather StatementFFCHouston45 min
Aug 8, 3:34 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Washington41 min
Aug 8, 3:36 PM EDTSpecial Weather StatementFFCBleckley39 min
Aug 8, 3:41 PM EDTSevere Thunderstorm WarningFFCToombs24 min
Aug 8, 3:55 PM EDTSpecial Weather StatementFFCSumter35 min
Aug 8, 3:56 PM EDTSpecial Weather StatementFFCUnion34 min
Aug 8, 4:04 PM EDTSpecial Weather StatementFFCTelfair41 min
Aug 8, 4:08 PM EDTSpecial Weather StatementFFCPulaski37 min
Aug 8, 4:11 PM EDTSpecial Weather StatementFFCJefferson, Washington49 min
Aug 8, 4:21 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington39 min
Aug 8, 4:42 PM EDTSpecial Weather StatementFFCTelfair, Wheeler48 min
Aug 8, 4:44 PM EDTSpecial Weather StatementFFCDodge46 min
Aug 8, 4:56 PM EDTSpecial Weather StatementFFCJefferson34 min
Aug 8, 5:06 PM EDTSpecial Weather StatementFFCBaldwin, Putnam39 min
Aug 8, 5:27 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Stewart, Sumter, Webster48 min
Aug 8, 6:39 PM EDTSpecial Weather StatementFFCGreene, Morgan, Newton, Oconee, Oglethorpe, Taliaferro51 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.